MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMF3737C174TU
Medical Device Problem Codes Leak/Splash (1354); Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/14/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant captivia stent grafts were implanted during the endovascular treatment of a thoracic dissection.It was reported approximately 17 months post the index procedure an undetermined endoleak was observed.Intervention was completed where a valiant navion stent graft was implanted.Follow up cts 4 days post the intervention, and at 1 and 2 months post the intervention all noted the undetermined endoleak.It was reported the patient expired on an unknown date.Per the physician the cause of the endoleak and death is undetermined.
 
Additional Manufacturer Narrative
Correction to d4: the device's serial number was submitted in the lot# field on previous report.Updated h6 additional information received: it was reported that during the index procedure, a 36x36x200 valiant captivia stent graft was implanted just distal to the left subclavian artery, and extended distally with 36x36x150 valiant captivia.The endoleak was noted on imaging to be associated with the proximal device.The endoleak was noted to be type ia and was suggested to be due to inadequate seal by the physician.It was reported that a ct scan taken approximately 11 months post index procedure showed a type iiia endoleak in the superior descending aorta , due to junctional separation of modular components.A ct scan from approximately 1 year and 5 months post index procedure showed a smaller site of endoleak more superiorly in the superior descending thoracic aorta, also type iiia and a type ia endoleak.A valiant navion was used to treat these events.It was reported that during the intervention, the endograft was initially deployed too proximal.A non-medtronic balloon was used to pull stent back into zone ii (covering proximal valiant captivia device).Noted good result, seal <(>&<)> no endoleak.The endoleak was determined to be stable approximately 1.5 months after the intervention and there is no additional intervention/treatment planned for it.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: core lab review of ct imaging from 26-aug-2019 identified a new type ii endoleak on vnmf3737c174tu (v08130987).No stent fracture, stent ring enlargement or stent ring migration was identified.The max aortic diameter was noted as 56.9mm.The imaging for noted as n/a for aortic enlargment.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: it was reported that according to the imaging report, there was a persistent type ia endoleak in the valiant navion stent graft.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16233600
Report Number9612164-2023-00365
Device Sequence Number12392527
Product Code MIH
UDI-Device Identifier00763000100681
UDI-Public00763000100681
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2020
Device Model NumberVNMF3737C174TU
Device Catalogue NumberVNMF3737C174TU
Device Lot NumberV08130987
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2023
Supplement Date Received by Manufacturer05/02/2023
05/29/2023
06/30/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date05/08/2023
06/08/2023
07/07/2023
Date Device Manufactured10/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10."
Outcome Attributed to Adverse Event Death;
Patient Age83 YR
Patient SexMale
Patient Weight81 KG